|BI Polar and Sexual appetite
Dec 19, 2006
Dear Dr Howarth, I am Bi Polar with the emphasis on depression. I recently took part in a drug trial to see the effect of prescribing medication to newly infected people. I did very well with a CD4 of 1,200 and an undetectable viral load. The trial finished two month ago and in that time my viral load has risen to 200,000 and my CD4 has gone down to 380. This has destabilised my mood and as a result I am starting to get very depressed.I am really shocked that I could go from being healthy to being in the danger zone so quickly. My psychiatrist will not prescribe anti depressants as he thinks I should be able to cope. I was on effexor and stopped that two months ago as well. On top of all this I have gone complteley gone off sex and have no drive whatsoever. I dont react very well to anti depressants, I have tried all the SSRI's to no avail. I am taking olanzapine 20mg and valium 25 mg. I am having suicidal thoughts. I feel I should change psychiatrists, which I really dont want to do as I dont think there is a lot to gain from jumping from one psychiatrist to another just because we disagree, but in this instance I need all the strength and stability I can muster to get through this. Would you reccomend I shop around for a new psychiatrist and could you reccomend an anti depressant.
| Response from Dr. Horwath
You don't need to switch psychiatrist immediately, but you might want to get a second opinion. It is often helpful to get another opinion. The loss of interest in sex and depressed mood are strong indicators of an episode of depression. You do need some treatment, but you need a carefull evaluation of your history to make an appropriate recommendation for treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.